Fibro. and gastroparesis

Discussion in 'Fibromyalgia Main Forum' started by Sheila1366, Dec 18, 2010.

  1. Sheila1366

    Sheila1366 New Member

    I have been so sick due to the gastroparesis. Pain in my stomach and a lot of nausea. On top of that fibro. is real bad....pain in places never had before. Headaches. Just all over feeling like crap.

    Are there others that suffer from gastroparesis?

    I was also told a few years ago I had dysautonomia.

    I think this is all connected somehow.

    Wish there was some kind of cure.
  2. msbsgblue

    msbsgblue Member

    People with diabetes should always control their blood sugar levels. Better control of blood sugar levels may improve symptoms of gastroparesis. Eating small meals and soft (well-cooked) foods may also help relieve some symptoms.

    Medications include:

    •Cholinergic drugs, which act on acetylcholine nerve receptors
    •Metoclopramide, a medicine that helps empty the stomach
    •Serotonergic drugs, which act on serotonin receptors
    Other treatments may include:

    •Botulinum toxin (Botox) injected into the outlet of the stomach (pylorus)
    •Surgical procedure that creates an opening between the stomach and small intestine to allow food to move through the digestive tract more easily (gastroenterostomy)
  3. holiday16

    holiday16 New Member

    I'm sure there is more information if you search, but at least gives you the basic info.

    In my case it was fluid retention and I had about 30 lbs. of water. Caused trouble breathing etc. What amazed me was when I started the med. it not only helped the edema, but all sorts of other things as well. Interstitial Cystitis, stabbing pains, breathing problems etc. Obviously in my case it was a huge part of the problem, but I'm sure that's not true for everybody. I was so shocked at the results I began looking up all the issues that improved and many could be traced back to low dopamine which is what the medication raises. Unfortunately, it's not easy to get prescribed.

    The good part though is that in my research with the edema was that there is never a need to raise the medication. Once you find the correct level it works for years. I only had to raise it a small amount over the summer because of the horrible humidity we had which made me retain some water. Lowered it back after the summer and that worked well. If I remember correctly the original study was for edema and the Dr. found that some patients with IC, Gastroparesis and other issues would find relief. Chance findings on his part. My focus was on the edema, but I think the dose issue was the same for other conditions as well.

    It took me a year I think before all the water came off and I still have a residual amount, but it's not out of control like it was. I also took a long time increasing my dose because I wanted to go slowly and use the least amount possible. There were some side effects early on (heart racing a bit etc.) but those are pretty much gone now.

    Not a miracle cure for FM by any means, but after suffering for years I feel like I have much more control over my life than I did! [This Message was Edited on 12/19/2010]
    [This Message was Edited on 12/19/2010]
  4. IanH

    IanH Active Member

    Do you take any medication? They are the most common cause of g.p. particularly opiates.
    As suggested have you tried taking metaclopromide? If so what effect did it have?
    Have you been tested for Helicobacter Pylori?
    Have you been diagnosed with ME/CFS? or is your diagnosis of FMS certain?
    Do you sit a lot of the day?

    These are some things to consider.